MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101600
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result a visual examination of the returned complaint device found that the balloon was torn longitudinally from the distal of the distal markerband extending across the proximal from the distal markerband.A visual and tactile analysis were performed and revealed that there was no problem found to the tip and shaft of the catheter.Additionally, no problem was observed on the markerbands.It is possible that the difficult patient anatomy, and the interaction between the balloon and the kidney stone while the device was being positioned caused weakness to the balloon material when positive pressure was applied, leading to balloon bursting and the found problem of balloon torn longitudinally.Additionally, with the balloon being torn longitudinally, an optimum balloon refold could have been compromised and the balloon would unable to inflate.With a compromised balloon refold the device could have encountered resistance advancing through the sheath.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter was used in the kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2021.During the procedure, it was noticed that there was a narrow spot in the balloon and the renal sheath did not cross well.The procedure was completed with another nephromax nephrostomy balloon catheter.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of balloon torn longitudinally.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13652909
Report Number3005099803-2022-01050
Device Sequence Number14073833
Product Code LJE
UDI-Device Identifier08714729834540
UDI-Public08714729834540
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2024
Device Model NumberM0062101600
Device Catalogue Number210-160
Device Lot Number0027915857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown